MAUDE Adverse Event Report: NUMED, INC. NUCLEUS-X CATHETER; AORTIC VALVULOPLASTY CATHETER

NUMED, INC. NUCLEUS-X CATHETER; AORTIC VALVULOPLASTY CATHETER
Model Number 230X
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Annex c - cause investigation - investigation findings - code 4256 was chosen - malfunction observed without conclusive findings.This term was added in august of 2023 but has not yet been added to this esubmitter database to be used in section h6.The complaint catheter was returned in a biohazard bag.There is a longitudinal tear in the balloon.Microscopic inspection did not reveal the cause of the failure.The balloon's waist appears to be completely expanded.A comparative catheter was pulled and tested for rated burst pressure.The comparative catheter was the same catalog number but a different lot number as the complaint catheter.The balloon was immersed in a body temperature bath and incrementally inflated until it burst.The balloon did not burst until 8 atm, which is well above the labeled rbp of 4 atm.The complaint could not be duplicated with the comparative catheter when taken to the rated burst pressure.The balloon had to be over pressurized to 2x the labeled rated burst pressure before it burst.A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.It is unknown as to what pressure the balloon was taken to and if an inflation device with pressure gauge was used - as is recommended in the instructions for use.Cause could not be established due to the lack of information from teh user facility / distributor.
 
Event or Problem Description
As per the report received from the distributor / user facility - balloon was inflated and ruptured after being deflated.

Brand Name
NUCLEUS-X CATHETER
Common Device Name
AORTIC VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key17737376
Report Number1318694-2023-00008
Device Sequence Number5889351
Product Code OZT
UDI-Device Identifier04046964340024
UDI-Public04046964340024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number230X
Device Catalogue NumberPVN403
Device Lot NumberNX-2337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown